MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 8 FR X 20 CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 8 FR X 20 CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CS-25802-E
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the swg (spring wire guide) wasn't taken out smoothly, and it was broken & unraveled after being pulled out forcibly." the device was removed in its entirety and replaced.No patient harm was reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#: (b)(4).The customer provided one video for analysis.The video shows a damaged guidewire in a plastic bag.The customer returned one guide wire for evaluation.The catheter was not returned.The guide wire was unraveled and showed evidence of use.Visual examination revealed the guide wire was unraveled towards the distal end and had multiple kinks in the guide wire body.The distal j-bend core wire was misshapen but intact.Microscopic examination of the guide wire confirmed the core wire was broken towards the distal end with some core wire still attached to the weld.The weld was present at the end of the coil wire.The distal and proximal core wire tips were tapered and pinched at the points of separation.Both welds appeared full and spherical.Visual inspection of the catheter could not be performed as the catheter was not returned.The major kinks in the guide wire body were measured at 268mm, 448mm, and 540mm from the proximal tip.The proximal end of the broken core wire measured 579mm in length, and the distal end of the broken core wi re measured 24mm in length.The total length of the core wire was 603mm which is within the specification of 596-604mm per guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outside diameter of the guide wire measured 0.796mm which is within the specification of 0.788-0.826 mm per guide wire product drawing.Functional testing could not be performed due to the nature of the damage of the guide wire.A manual tug test confirmed that both welds were intact.A device history record review was performed on the guide wire and catheter no relevant manufacturing issues were identified.The instructions for use (ifu) provided with this product describes suggested techniques to minimize the likelihood of guide wire damage during use.Describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution that withdrawing the guide wire against the needle bevel or use of excessive force during removal could damage or break the wire.The report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken towards the distal end.The guide wire met all dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and catheter resistance could not be determined based upon the information provided and without the catheter being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 2-LUMEN 8 FR X 20 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17670821
Report Number3006425876-2023-00854
Device Sequence Number6247274
Product Code FOZ
UDI-Device Identifier00801902102331
UDI-Public00801902102331
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/16/2024
Device Catalogue NumberCS-25802-E
Device Lot Number71F22F6933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown